# SDR 2004FA0000223

- Difficulty date: January 30, 2004
- Submitted: February 24, 2004
- Operation: General aviation
- Aircraft: N73827
- Make and model: Cessna 172N
- Aircraft serial: 17267703
- Engine: Lyc O320H2AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: LW16812
- Condition: Worn
- Location: Engine
- Part time: 1,033 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE OIL CHANGE, WHILE COMPLYING WITH AD.  MINUTE METAL PARTICLES WERE FOUND IN THE OIL FILTER WHEN IT WAS CUT OPEN FOR INSPECTION.  HYDRAULIC LIFTERS WERE REMOVED FOR A MORE DETAILED INSP.  THE ONE CAM LOBE FOR NR 3 AND NR 4 CYLINDERS HAD PLATING SEVERELY WORN OFF THE TOP OF THE LOBE AND THE BASE OF THOSE TWO LIFTERS HAD SEVERE DAMAGE.  THIS ENGINE GETS FREQUENT OIL CHANGES.  THIS ENGINE HAS THE 76T MOD INSTALLED INFORMATION WAS FORWARDED TO CERTIFICATION OFFICE.  THIS ENGINE HAS BEEN REMOVED AND SENT FOR OVERHAUL. (NE05200404276)
